MAUDE Adverse Event Report: HOLOGIC INCORPORATED PANTHER INSTRUMENT; IN-VITRO DIAGNOSTIC

HOLOGIC INCORPORATED PANTHER INSTRUMENT; IN-VITRO DIAGNOSTIC
Model Number 9120900000
Medical Device Problem Codes Installation-Related Problem (2965); Output Problem (3005)
Health Effect - Clinical Codes Test Result (2695); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The customer site notified hologic that there were three failed sars-cov-2 runs due to invalid positive controls.A review of that data showed lower than expected relative light units (rlus) for the sars-cov-2 control.Additional review of aptima combo 2 (ac2) results also identified lower rlus, but within allowable ranges.The customer experienced these issues after the instrument was serviced on (b)(6) 2020.On 06-au-2020, hologic technical service engineers determined that during the service visit on (b)(6) 2020, the customer instrument had been installed with an amplification incubator in place of its transition incubator.On 07-aug-2020, the correct transition incubator was installed on the panther system.After completing additional performance qualification testing which demonstrated acceptable rlu values, on 07-aug-2020, hologic cleared the panther instrument for use.The hologic field application specialist (fas) and customer checked all the results from the first suspected problems starting (b)(6) 2020 until the problem was resolved on 07-aug-2020.Regarding the ac2 results, there were no questionable/equivocal values/results among the samples tested.All the values were very clear.The customer took responsibility to validate all results.Regarding the sars-cov-2 results, there were 5 questionable sample results.The customer took responsibility to call back the respective patients, and to follow up / re-test appropriately.Among the other samples tested during this time frame, there were no questionable results, and the customer took responsibility to validate them.Investigation ongoing.
 
Additional Manufacturer Narrative
Initial report submitted on september 02, 2020 had usa on the address (incorrect): (b)(6).Follow up/final report submited on september 09, 2020 had the correct address of: (b)(6).
 
Event or Problem Description
The customer site notified hologic that there were three failed sars-cov-2 runs due to invalid positive controls.A review of that data showed lower than expected relative light units (rlus) for the sars-cov-2 control.Additional review of aptima combo 2 (ac2) results also identified lower rlus, but within allowable ranges.The customer experienced these issues after the instrument was serviced on 07-jul-2020.On 06-aug-2020, hologic technical service engineers determined that during the service visit on 07-jul-2020, the customer instrument had been installed with an amplification incubator in place of its transition incubator.On 07-aug-2020, the correct transition incubator was installed on the panther system.After completing additional performance qualification testing which demonstrated acceptable rlu values, on 07-aug-2020, hologic cleared the panther instrument for use.The hologic field application specialist (fas) and customer checked all the results from the first suspected problems starting (b)(6) 2020 until the problem was resolved on 07-aug-2020.For the sars-cov-2 results, there were 5 questionable sample results.The customer took responsibility to call back the respective patients, and to follow up / re-test appropriately.Among the other samples tested during this time frame, there were no questionable results and the customer took responsibility to validate them.Hologic performed a risk assessment and reviewed the customer results from the time period when the incorrect incubator was installed.There were five suspect aptima sars-cov-2 negative results identified.The customer took responsibility to call the respective patients to follow-up or retest appropriately.Although a negative result does not rule out sars-cov-2 infection.· a false negative has the potential to result in initiation of inappropriate treatment and a delay in correct diagnosis.· a false negative result can trigger a waste of health care resources, as additional evaluations are pursued in the effort to establish the true diagnosis.· a false negative result can contribute to further spread of the disease.The probability of a patient receiving negative results due to this issue is assessed as remote.The probability is reduced by the following: 1) the panther system incorporates software and instrument process controls to monitor assay processing.The aptima sars-cov-2 assay includes features such as assay controls and an internal control with assay-specific cutoffs to ensure the validity and accuracy of reported results.The aptima combo 2 assay includes features such as assay controls with assay-specific cutoffs to ensure the validity and accuracy of reported results.2) per standard clinical practice, physicians are intended to consider clinical context.Respective assay instructions for use include that results should be interpreted in conjunction with clinical context.3) for aptima sars-cov-2, in clinical context, it is understood that a negative result does not preclude that a patient is infected or will later develop disease.Thus, a patient can still spread the virus and necessitates continued measures to protect against the spread of disease.4) the customer took responsibility to recall respective patients to follow-up or retest appropriately.Hologic concluded that human error was the main root cause, as the field service engineer installed the incorrect incubator.

Brand Name
PANTHER INSTRUMENT
Common Device Name
IN-VITRO DIAGNOSTIC
Manufacturer (Section D)
HOLOGIC INCORPORATED
10210 genetic center drive
san diego 92121
MDR Report Key10483651
Report Number2024800-2020-00006
Device Sequence Number1240855
Product Code LSL
UDI-Device Identifier15420045504141
UDI-Public15420045504141
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Replace,Repair
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number9120900000
Device Catalogue Number902615
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;